Alert archive / California / Wind Advisories in 2006
Wind Advisory 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 26, 2006, 12:46 PM PST. It took effect at Dec 27, 2006, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2006, 12:46 PM PST (20:46 UTC)
- In effect from
- Dec 27, 2006, 7:00 AM PST
- Expired
- Dec 27, 2006, 7:19 PM PST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 262046 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 146 PM MST TUE DEC 26 2006 AZZ020-021-025-026-270000- /O.NEW.KPSR.WI.Y.0015.061227T2100Z-061228T0400Z/ /O.CON.KPSR.AS.Y.0002.000000T0000Z-061227T0000Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON 146 PM MST TUE DEC 26 2006 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MST WEDNESDAY FOR THE LOWER COLORADO RIVER VALLEY AND THE SOUTHWEST ARIZONA DESERTS ... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MST WEDNESDAY. AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AN AIR STAGNATION ADVISORY IS BASED ON METEOROLOGICAL CONDITIONS AND IS NOT AN AIR POLLUTION ADVISORY OR FORECAST. AIR POLLUTION ADVISORIES AND FORECASTS ARE ISSUED BY COUNTY AND STATE AIR QUALITY DEPARTMENTS. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL ENTER SOUTHWEST ARIZONA WEDNESDAY AFTERNOON BRINGING STRONG SOUTHWEST AND WEST WINDS OF 25 TO 30 MPH AND GUSTS TO 40 MPH. WINDS WILL DECREASE SIGNIFICANTLY AFTER 9 PM WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST OR SAND ARE LIKELY TO CAUSE LOCAL VISIBILITIES TO DROP WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. $$ CAZ030-032-033-270900- /O.NEW.KPSR.WI.Y.0015.061227T1800Z-061228T0400Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 1246 PM PST TUE DEC 26 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PST WEDNESDAY. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL ENTER SOUTHEAST CALIFORNIA BY MIDDAY WEDNESDAY AFTERNOON BRINGING STRONG SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH AND GUSTS OF 40 TO 50 MPH. WINDS WILL DECREASE SIGNIFICANTLY AFTER 8 PM WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST OR SAND ARE LIKELY TO CAUSE LOCAL VISIBILITIES TO DROP WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. $$ CAZ031-270900- /O.NEW.KPSR.WI.Y.0015.061227T2100Z-061228T0400Z/ LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITY OF...BLYTHE 1246 PM PST TUE DEC 26 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM PST WEDNESDAY. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL ENTER SOUTHWEST ARIZONA WEDNESDAY AFTERNOON BRINGING STRONG SOUTHWEST AND WEST WINDS OF 25 TO 30 MPH AND GUSTS TO 40 MPH. WINDS WILL DECREASE SIGNIFICANTLY AFTER 8 PM WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST OR SAND ARE LIKELY TO CAUSE LOCAL VISIBILITIES TO DROP WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. $$ AZZ022-023-027-028-270000- /O.CON.KPSR.AS.Y.0002.000000T0000Z-061227T0000Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE... CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE... MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 146 PM MST TUE DEC 26 2006 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE LOWER DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA... AN AIR STAGNATION ADVISORY IS BASED ON METEOROLOGICAL CONDITIONS AND IS NOT AN AIR POLLUTION ADVISORY OR FORECAST. AIR POLLUTION ADVISORIES AND FORECASTS ARE ISSUED BY COUNTY AND STATE AIR QUALITY DEPARTMENTS. $$ AJ
4 follow-up statements
000 WWUS75 KPSR 270305 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 805 PM MST TUE DEC 26 2006 CAZ030-032-033-271315- /O.CON.KPSR.WI.Y.0015.061227T1800Z-061228T0400Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 705 PM PST TUE DEC 26 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PST WEDNESDAY... A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL ENTER SOUTHEAST CALIFORNIA BY WEDNESDAY AFTERNOON DEVELOPING STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY TO 50 MPH. WINDS WILL DECREASE SIGNIFICANTLY AFTER 8 PM WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST OR SAND ARE LIKELY TO CAUSE LOCAL VISIBILITIES TO DROP WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. $$ AZZ020-021-025-026-CAZ031-271315- /O.CON.KPSR.WI.Y.0015.061227T2100Z-061228T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE 805 PM MST TUE DEC 26 2006 /705 PM PST TUE DEC 26 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ TO 9 PM MST /8 PM PST/ WEDNESDAY... A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL ENTER SOUTHWEST ARIZONA WEDNESDAY AFTERNOON DEVELOPING STRONG WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH AND GUSTS TO 40 MPH. WINDS WILL DECREASE SIGNIFICANTLY AFTER 9 PM WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST OR SAND ARE LIKELY TO CAUSE LOCAL VISIBILITIES TO DROP WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. $$
000 WWUS75 KPSR 271057 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 357 AM MST WED DEC 27 2006 CAZ030-032-033-272300- /O.EXT.KPSR.WI.Y.0015.061227T1500Z-061228T0800Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 257 AM PST WED DEC 27 2006 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT PST TONIGHT... A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT IS STILL EXPECTED TO MOVE THROUGH THE AREA TODAY. THE TIME OF ONSET OF THE STRONG AND GUSTY WINDS HAS BEEN ADJUSTED SLIGHTLY. WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED A BIT EARLIER THIS MORNING...AND WILL INCREASE AFTER THE COLD FRONT PASSES. GUSTS TO 50 MPH CAN ALSO BE EXPECTED. AREAS OF BLOWING DUST WILL SUDDENLY LOWER THE VISIBILITY TO LESS THAN ONE MILE...ESPECIALLY ALONG INTERSTATE 8. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND ALLOW EXTRA ROOM BETWEEN VEHICLES. $$ AZZ020-021-025-026-CAZ031-272300- /O.EXT.KPSR.WI.Y.0015.061227T2100Z-061228T0800Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE 357 AM MST WED DEC 27 2006 /257 AM PST WED DEC 27 2006/ ...WIND ADVISORY NOW IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 1 AM MST /MIDNIGHT PST/ THURSDAY... STRONG AND GUSTY WINDS ARE EXPECTED BY THIS AFTERNOON THROUGHOUT THE LOWER COLORADO RIVER VALLEY...AND THE SOUTHWEST DESERTS. WINDS WILL CONTINUE TO BE STRONG AND GUSTY INTO THE EVENING HOURS BEFORE SLOWLY DECREASING TONIGHT. WINDS MAY BRIEFLY GUST TO NEAR 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST OR SAND ARE LIKELY TO CAUSE LOCAL VISIBILITIES TO DROP SIGNIFICANTLY...ESPECIALLY ALONG INTERSTATE 10 AND INTERSTATE 8. SLOW DOWN AND ALLOW EXTRA ROOM BETWEEN VEHICLES. $$ SIPPLE
000 WWUS75 KPSR 272346 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 446 PM MST WED DEC 27 2006 AZZ020-021-025-026-CAZ030>033-280600- /O.CON.KPSR.WI.Y.0015.000000T0000Z-061228T0800Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 446 PM MST WED DEC 27 2006 /346 PM PST WED DEC 27 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST /MIDNIGHT PST/ THURSDAY... A WIND ADVISORY FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA... INCLUDING THE COLORADO RIVER VALLEY...WILL CONTINUE UNTIL 1 AM...ALONG WITH AREAS OF BLOWING DUST AND SAND. A STRONG COLD FRONT MOVED THROUGH SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA WEDNESDAY AFTERNOON. STRONG POST FRONTAL WIND GUSTS TO BETWEEN 30 AND 45 MPH WILL CONTINUE TO BLOW THROUGHOUT THE EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED OVER THE IMPERIAL VALLEY OF CALIFORNIA...THE SALTON SEA...AND IN JOSHUA TREE NATIONAL MONUMENT. SOME REPORTED WIND GUSTS AT 5 PM MST INCLUDE 45 MPH AT THE IMPERIAL CALIFORNIA AIRPORT...35 MPH AT BLYTHE...35 MPH AT LOST HORSE IN JOSHUA TREE NATIONAL PARK...AND 33 MPH NEAR PARKER DAM. $$ HV
000 WWUS75 KPSR 280319 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 819 PM MST WED DEC 27 2006 AZZ020-021-025-026-CAZ030>033-280430- /O.CAN.KPSR.WI.Y.0015.000000T0000Z-061228T0800Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 819 PM MST WED DEC 27 2006 /719 PM PST WED DEC 27 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE WIND ADVISORY FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AT 8 PM. STRONG WINDS THAT DEVELOPED OVER A LARGE PART OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA WEDNESDAY AFTERNOON...INCLUDING THE COLORADO RIVER AND IMPERIAL VALLEY...HAD DIMINISHED CONSIDERABLY AT 8 PM. HOWEVER GUSTY WEST TO NORTHWEST WINDS BETWEEN 15 TO 30 MPH WILL CONTINUED UNTIL MIDNIGHT...THEN DECREASE INTO THE 10 TO 20 MPH RANGE THE REMAINDER OF THE NIGHT. $$ HV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 26, 8:55 AM PST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 26, 8:55 AM PST, 3 hours 51 minutes before
AZZ020>028-CAZ030>033-270000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 AM MST TUE DEC 26 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL CONTINUE ANOTHER MILD
WINTER WEATHER DAY BEFORE A MAJOR CHANGE TAKES PLACE LATE WEDNESDAY
AND THURSDAY. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE DOWN
ACROSS THE AREA BY THEN...BRINGING INCREASING WINDS TO SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA. THE SYSTEM WILL ALSO GIVE A CHANCE
OF SHOWERS TO MAINLY SOUTH-CENTRAL ARIZONA WEDNESDAY NIGHT AND
THURSDAY...WITH SNOW IN THE HIGHER ELEVATIONS...ALONG WITH MUCH
COOLER WEATHER ACROSS THE ENTIRE REGION. HIGH PRESSURE WILL RETURN
FRIDAY THROUGH THE WEEKEND...FOR TRANQUIL WEATHER AND WARMING
TEMPERATURES.
&&
.SHORT TERM...
TODAY THROUGH THURSDAY...
RIDGE OF HIGH PRESSURE OVER THE SOUTHWESTERN STATES WILL LEAD TO
ANOTHER ABOVE AVERAGE TEMP DAY ACROSS SOUTHEAST CALIFORNIA...
SOUTHWEST AND SOUTH-CENTRAL ARIZONA. SKIES WILL REMAIN MOSTLY
CLEAR...WITH A FEW HIGH LEVEL CLOUDS MOVING THROUGH FROM TIME TO
TIME. WITH THE LARGE HIGH IN PLACE...WE CAN EXPECT ANOTHER VERY
STABLE DAY TODAY...AND WE HAVE AN AIR STAGNATION ADVISORY IN EFFECT
ONCE AGAIN. SURFACE WINDS WILL REMAIN LIGHT...LESS THAN 5-8 KTS MOST
PLACES. THE RIDGE WILL START TO BREAK DOWN THIS EVENING...AS A
STRONG PAC LOW PRESSURE SYSTEM CONTINUES TO DEVELOP OFFSHORE. BY WED
MORNING...500 MB HEIGHTS WILL LOWER FROM 5820 TODAY TO ABOUT 5730
...WHICH CORRESPONDS TO ABOUT 6 DEG OF COOLING AT THE SURFACE.
HIGHS ACROSS THE WARMEST DESERTS TOMORROW WILL ONCE AGAIN BE BACK IN
THE MID 60S. MEANWHILE...THE PRESSURE GRADIENT WILL START TO
TIGHTEN...ESPECIALLY OVER THE WRN CWA...FOR INCREASING WESTERLY
WINDS. MOS GUIDANCE IS SUGGESTED 36 KTS SUSTAINED OVER IMPERIAL
COUNTY...AND ABOUT 16 KTS SUSTAINED OVER THE GREATER PHOENIX AREA.
WILL TAKE A CLOSER LOOK AT EXPECTED WINDS FOR WED...AND MAY NEED TO
ISSUE A WIND ADVISORY FOR THE WRN CWA. MEANWHILE...THE BEST JET
DYNAMICS AND MOISTURE ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH
THE ERN CWA WED NIGHT INTO THU. H5 HEIGHTS CONTINUE TO FALL RATHER
DRAMATICALLY TO AROUND 550 BY 12Z THU. SIMILAR TO LAST FRIDAYS
WEATHER SYSTEM...THERE WILL NOT BE MUCH IN THE WAY OF MOISTURE WITH
THIS ONE...BUT WITH SUCH IMPRESSIVE JET DYNAMICS AND COLD
ADVECTION...THE SYSTEM WILL BE ABLE TO SQUEEZE OUT ANY AVAILABLE
MOISTURE. AS FOR SNOW...WITH THE 1000-500 MB THICKNESSES LOWERING TO
538 DAM OVER THE FAR ERN CWA EARLY THU...THE SNOW LEVEL WILL DROP TO
AROUND 3500-4000FT (AND FCST SOUNDING SUPPORT THIS). AT ANY
RATE...QPF WILL BE GREATER THE FURTHER EAST YOU GO...WITH ABOUT ONE
TENTH TO ONE QUARTER INCH (AT BEST) EXPECTED OVER THE VALLEY. TEMPS
WILL LOWER INTO THE MID 50S BY THU. OVERALL...THE UPCOMING CHANGES
SEEM TO BE HANDLED WELL IN THE INHERITED FORECAST...AND NO UPDATES
ARE NEEDED AT THIS TIME.
AIR STAGNATION ADVISORY WILL REMAIN IN EFFECT FOR THE SOUTHWEST AND
SOUTH CENTRAL DESERTS THROUGH 5 PM MST TODAY...WITH IMPROVED MIXING
ON TAP FOR LATER TONIGHT AND CERTAINLY ON WEDNESDAY. SEE AWIPS
PRODUCT PHXNPWPSR...WMO ID WWUS75 KPSR NPWPSR...FOR DETAILS.
&&
.LONG TERM...
THURSDAY NIGHT THROUGH NEW YEARS DAY...
MADE SOME MINOR MODIFICATIONS TO MIN/MAX TEMPS FOR FIRST TWO
EXTENDED PERIODS...GENERALLY LOWERING VALUES A HANDFUL OF DEGREES
FROM PREVIOUS FORECAST PER LATEST MODEL SOUNDINGS AND TO BETTER MESH
WITH LATEST TEMP FCSTS FOR THU. UPPER LOW SHOULD BE WELL E OF AREA
ON FRIDAY...BUT LESS WINDS OVER THE DESERTS WILL RESULT IN STUBBORN
NIGHTTIME INVERSIONS...SO BEST WARMING WILL BE HIGHER TERRAIN SITES
INITIALLY ON FRIDAY. NO OTHER CHANGES MADE TO EXTENDED FORECASTS.
PREVIOUS DISCUSSION...
GLOBAL MODEL SOLUTIONS APPEAR TO BE IN GOOD AGREEMENT WITH THE
MOVEMENT OF THE LARGE H5 LOW THAT WILL BE IMPACTING THE REGION MID
TO LATE WEEK AND THE RIDGING EXPECTED OVER THE WEEKEND. SOLUTIONS
BEGIN TO DIVERGE BY EARLY NEXT WEEK...WITH ECMWF INDICATING
PERSISTENT RIDGING AND THE GFS ADVERTISING ANOTHER WEAK TROUGH.
06Z AND 12Z GFS OPERATIONAL RUNS LOOKED TO BE IN FAIRLY DECENT
AGREEMENT...WHICH ALSO CORRESPONDED WELL TO THE 00Z GFS ENSEMBLES
AND THE 12Z ECMWF. THE ECMWF IS A LITTLE SLOWER/DEEPER WITH THE
PROGRESSION OF THE LOW ON FRIDAY. THE GFS HAS BEEN TRENDING TO IT/S
CURRENTLY SOLUTION FOR SEVERAL RUNS NOW. THE GFS FORECAST FROM THE
00Z 22 DEC 2006 OPERATION RUN...VALID AT 12Z FRI...HAD A BROAD OPEN
WAVE CENTERED OVER THE MIDDLE OF THE COUNTRY...WITH ZONAL FLOW OVER
OUR REGION. THE GFS HAS SINCE TRENDED TO A MUCH DEEPER LOW JUST
TO THE EAST OF THE CONTINENTAL DIVIDE...WITH A STRONG N-S ORIENTED
H5 PATTER OVER ARIZONA. GIVEN THE ECMWF SOLUTION AND THE GFS
TRENDS...I OPTED TO EXTEND PRECIPITATION CHANCES OVER S. GILA COUNTY
THROUGH FRIDAY MORNING. BASED ON GFS SOUNDINGS...I WENT WITH A SNOW
LEVEL OF 3500 FEET FOR THURSDAY NIGHT/FRIDAY MORNING. I ALSO
INCREASED CLOUD COVER THROUGH FRIDAY AFTERNOON DUE TO ABUNDANT LOW
LEVEL MOISTURE /LOW CLOUDS/ HANGING ON AS THE LOW SLOWLY PULLS AWAY.
GFS IS INDICATING THAT A SECOND SHORTWAVE WILL DROP DOWN ON THE
BACKSIDE OF THE PARENT LOW ON FRIDAY. THIS WILL BRING ABOUT AN
INCREASE IN SURFACE WINDS ALONG THE LOWER CO. RIVER VALLEY AND
ADJOINING AREAS. BOTH THE GFS AND DGEX ARE ALSO INDICATING THAT MUCH
DRIER AIR WILL BE COMING DOWN THE PIKE. 0 TO 1 KM MIXING RATIOS WILL
BE LESS THAN 1 G/KG...WHICH IS OFTEN INDICATIVE OF SINGLE DIGIT TO
SUB-ZERO DEW POINTS. COUPLED WITH THE BREEZY TO WINDY CONDITIONS...
THERE MAY BE FIRE WEATHER CONCERNS FRIDAY. WILL HAVE TO MONITOR TO
SEE HOW THE MODELS TREND...WITH MUCH OF FRIDAY/S FORECAST HINGING ON
THE DEVELOPMENT AND MOVEMENT OF THE BACKSIDE SHORTWAVE.
H5 RIDGING DEVELOPS FOR THE WEEKEND...WHICH SHOULD BRING MAINLY
CLEAR CONDITIONS TO THE FORECAST AREA. INCREASING CLOUD COVER LATE
IN THE WEEKEND IS DUE TO AN EXPECTED INCREASE IN HIGH CLOUDS AS THE
RIDGE AXIS PASSES ACROSS THE CWA.
GFS IS BRINGING ANOTHER WAVE ACROSS THE AREA EARLY NEXT WEEK. AT
THIS TIME...IT LOOKS TO BE DRY WITH JUST MID/HIGH LEVEL CLOUDS
EXPECTED /NO POPS AT THIS TIME/. HOWEVER...THIS WILL DEFINITELY
REQUIRE MONITORING AS THE GFS AS OF LATE HAS DEPICTED AN INNOCENT
LOOKING WAVE 150+ HOURS OUT...WHICH EVENTUALLY ENDS UP BEING A
RATHER POTENT AND DEEP CUT-OFF LOW. AS I SAID...AT THIS TIME IT
LOOKS LIKE NOT MUCH...BUT WILL WATCH IT.
TEMPERATURES...FRIDAY AND SATURDAY LOOK LIKE THEY/LL BE THE COOL
DAYS OF THE EXTENDED...AS A LARGE/COOL/DRY 1040MB HIGH MOVES INTO
THE WESTERN UNITED STATES. SATURDAY MORNING LOOKS LIKE IT/LL BE THE
COOLEST AT THIS TIME...BUT NOT LOOKING TO BE ANYTHING UNPRECEDENTED.
WARMING TREND BEGINS SATURDAY AS RIDGING DEVELOPS IN EARNEST. COULD
SEE SOME COOLER TEMPERATURES RETURN MID-WEEK WITH SYSTEM MENTIONED
IN PREVIOUS PARAGRAPH.
&&
.AVIATION...
18Z TAFS AND TWEBS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...AIR STAGNATION ADVISORY SW AND SOUTH CENTRAL DESERTS...
ZONES 20>23 AND ZONES 25>28 UNTIL 5 PM MST TODAY.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
22/INIGUEZHazardous weather outlook, Dec 26, 3:31 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 431 AM MST TUE DEC 26 2006 AZZ024-271145- SOUTHERN GILA/TONTO NF FOOTHILLS- 431 AM MST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PUSH THROUGH ARIZONA LATE WEDNESDAY AND THURSDAY. THIS SYSTEM WILL BE ACCOMPANIED BY GUSTY WINDS...COLDER TEMPERATURES AND A GOOD CHANCE OF SHOWERS WEDNESDAY NIGHT AND THURSDAY. SNOW LEVELS WILL BE LOWERING BY LATE WEDNESDAY NIGHT AND THURSDAY MORNING TO PERHAPS BELOW 4000 FEET. AN INCH OR TWO OF SNOW IS POSSIBLE BY THURSDAY NOON ABOVE 4500 FEET...WHICH COULD MAKE FOR SOME SLIPPERY ROADS. THE STORM SYSTEM WILL MOVE OUT OF THE AREA BY FRIDAY WITH TRANQUIL WEATHER EXPECTED DURING THE HOLIDAY WEEKEND. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-025-CAZ030>033-271145- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 431 AM MST TUE DEC 26 2006 /331 AM PST TUE DEC 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE DOWN ACROSS THE AREA WEDNESDAY AND THURSDAY. ALTHOUGH THIS SYSTEM IS EXPECTED TO BE A DRY ONE FOR FAR SOUTHEAST CALIFORNIA AND EXTREME WESTERN ARIZONA...IT WILL LIKELY CAUSE SOME VERY GUSTY WINDS...WITH SOME GUSTS POSSIBLY SURPASSING 40 MPH. THERE COULD ALSO BE SOME BLOWING DUST AND SAND IN THE DESERTS BY WEDNESDAY AFTERNOON...CONTINUING INTO THURSDAY. THE STORM SYSTEM WILL MOVE OUT OF THE AREA BY FRIDAY WITH TRANQUIL WEATHER EXPECTED DURING THE HOLIDAY WEEKEND. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. ESTLE
Nearby
Wind Advisories in California, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.